Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 20, 2021, 2:55 PM MDT for Santa Fe County, New Mexico. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 2:55 PM MDT (20:55 UTC)
- Expired
- Jul 20, 2021, 3:30 PM MDT
- In force
- 35 min
- Issued by
- NWS Albuquerque, NM
County Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 93 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
636 WWUS85 KABQ 202055 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 255 PM MDT Tue Jul 20 2021 NMZ212-214-218-202130- Southern Sangre de Cristo Mountains-Santa Fe Metro Area-Glorieta Mesa Including Glorieta Pass- 255 PM MDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA FE COUNTY UNTIL 330 PM MDT... At 254 PM MDT, Doppler radar was tracking a strong thunderstorm near Eldorado At Santa Fe moving southwest at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Southeastern Santa Fe, Eldorado At Santa Fe, Canada De Los Alamos, Lamy, Glorieta, Galisteo and La Cienega. This includes the following highways... Interstate 25 between Mile Markers 267 and 299. Highway 285 between Mile Markers 281 and 290. PRECAUTIONARY/PREPAREDNESS ACTIONS... Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3568 10589 3559 10576 3535 10591 3552 10619 TIME...MOT...LOC 2054Z 036DEG 9KT 3558 10593 $$ DPorter
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 20, 2:40 PM MDT, 15 minutes earlier.
Area forecast discussion, Jul 20, 2:40 PM MDT, 15 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 240 PM MDT Tue Jul 20 2021 .SYNOPSIS... The coverage of showers and thunderstorms with heavy rainfall will increase over the western half of New Mexico through this weekend. The most significant storm coverage is likely from Thursday through Saturday as an upper level wave drifts westward from Texas. Five day rainfall amounts will average 1 to 2 inches across the region with locally higher amounts over western New Mexico. Temperatures will be near to below normal for mid to late July. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)... The upper ridge axis extending approximately from south central AZ through north central CO this afternoon will continue to tilt in a clockwise direction through Wednesday night. Drier air at and above 500 mb was noted on satellite imagery and morning soundings across the southeast half of NM and over portions of west TX, although low level moisture remains plentiful. The drying aloft hasn't kept a few storms from erupting over the eastern plains today though, but models indicate this activity will diminish early in the evening. Forecast models otherwise feature the north central to west central and southwest areas for convection tonight and Wednesday, with an uptick possible Wednesday. The upper circulation will also continue to support hazy skies over much of northern and central NM in the short term. Only spotty and rather short lived low clouds/fog were observed this morning over far east central NM and in the Moreno Valley so will continue to leave out of the weather grids for tonight and early Wednesday. Overnight lows will be a few degrees warmer than normal, while highs on Wednesday will be near to about 5 degrees below average. LONG TERM...(THURSDAY THROUGH SUNDAY)... Models have finally come into better agreement with regard to the upper level wave retrograding slowly west from the lower MS River Valley. By Thursday, the center of H5 high pressure will be near the Four Corners while the upper wave approaches the Permian Basin. The axis of 700-500mb deformation between the two features will stretch from southwest to northeast across northern and western NM. PWs are progged to rise above 1.15" at KABQ for several days from Thursday thru at least Sunday. The upper wave is shown drifting west then northwest across the state which will introduce sufficient lift w/ abundant moisture in place. The latest WPC ERO shows the greatest probability for flash flooding on Thursday over northern and western NM which may may overlap into Friday and/or Saturday. Average QPF amounts of 1-2" are likely for the north and west with locally higher amounts expected. By Monday, the upper wave shifts farther northwest into the Great Basin while H5 high pressure begins dominating the southern Great Plains. A noteworthy slug of moisture still remains in place over NM next week w/ a more traditional south to north steering flow. 99/Guyer && .FIRE WEATHER... The upper ridge axis extending approximately from south central AZ through north central CO this afternoon will continue to tilt in a clockwise direction Wednesday through Thursday. Storm motion will generally be from northeast to southwest tonight through Wednesday. Cell movement to trend more north to south or become slow and erratic by Thursday, due to an approaching upper low from west TX. The focus for showers and storms will continue to be generally along and west of I-25 and along and north of I-40 through much of this week, although a day to day trend of increasing the number and areal coverage of storms is expected through Friday and Saturday. Highs will be near to below normal and overnight lows will be a few degrees warmer than average. Highs may stray even cooler than normal over the weekend. Winds will be light outside of convective activity and areas of fair to poor ventilation are forecast for portions of the north, west and central for the rest of this week. 99 && .AVIATION... 18Z TAF CYCLE Upper ridge axis has been tilting from southwest to northeast from srn AZ through north central CO and will continue to move clockwise for the next 24 hrs. Convection to favor the higher terrain and the eastern plains prior to 00Z then storms will be focused over central and wrn NM. Brief MVFR cigs/vsbys and mt obscurations are possible with the stronger showers/storms. Convection to gradually dissipate aft 21/03Z but isold activity to persist through 21/06Z. 99 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 69 94 67 92 / 20 30 40 50 Dulce........................... 56 88 55 86 / 40 60 60 80 Cuba............................ 59 85 57 82 / 50 50 60 80 Gallup.......................... 60 88 59 86 / 30 60 60 70 El Morro........................ 56 81 56 78 / 40 60 60 80 Grants.......................... 61 85 59 82 / 40 50 50 80 Quemado......................... 59 81 58 80 / 40 70 40 90 Magdalena....................... 61 83 61 81 / 40 30 20 60 Datil........................... 57 81 56 78 / 40 60 30 80 Reserve......................... 61 86 60 87 / 40 60 40 80 Glenwood........................ 67 89 66 89 / 30 50 20 70 Chama........................... 51 83 51 79 / 30 60 60 90 Los Alamos...................... 59 85 59 82 / 40 50 50 80 Pecos........................... 56 82 56 81 / 30 40 30 60 Cerro/Questa.................... 52 83 50 81 / 20 60 40 70 Red River....................... 46 73 46 73 / 20 60 40 70 Angel Fire...................... 44 75 44 75 / 20 50 30 70 Taos............................ 54 85 53 85 / 20 50 40 70 Mora............................ 52 78 52 78 / 20 40 20 60 Espanola........................ 54 89 53 89 / 30 40 40 70 Santa Fe........................ 59 85 58 84 / 30 40 30 70 Santa Fe Airport................ 60 88 59 87 / 40 40 30 70 Albuquerque Foothills........... 66 86 66 87 / 40 30 30 60 Albuquerque Heights............. 69 88 68 89 / 40 20 30 50 Albuquerque Valley.............. 64 89 63 91 / 40 20 30 50 Albuquerque West Mesa........... 67 88 67 90 / 40 30 30 60 Belen........................... 69 91 68 91 / 40 20 20 50 Bernalillo...................... 64 90 63 92 / 40 30 30 60 Bosque Farms.................... 67 90 65 90 / 30 20 30 50 Corrales........................ 66 90 65 92 / 40 30 30 60 Los Lunas....................... 67 90 66 91 / 30 20 20 50 Placitas........................ 64 87 63 88 / 40 30 30 60 Rio Rancho...................... 68 89 66 90 / 40 30 30 60 Socorro......................... 67 91 67 91 / 30 20 20 40 Sandia Park/Cedar Crest......... 59 83 60 83 / 40 30 30 60 Tijeras......................... 62 85 62 86 / 40 30 30 60 Edgewood........................ 59 85 59 85 / 40 30 30 50 Moriarty/Estancia............... 58 86 59 87 / 30 30 20 50 Clines Corners.................. 56 81 57 82 / 30 20 20 40 Mountainair..................... 59 83 59 83 / 30 20 10 40 Gran Quivira.................... 59 83 59 83 / 40 20 10 40 Carrizozo....................... 62 84 62 87 / 20 20 5 20 Ruidoso......................... 55 75 55 79 / 20 30 5 20 Capulin......................... 56 82 57 84 / 5 10 5 20 Raton........................... 56 86 57 88 / 5 20 10 30 Springer........................ 56 84 56 88 / 10 20 10 40 Las Vegas....................... 53 80 54 82 / 20 30 10 50 Clayton......................... 60 87 62 89 / 5 5 0 0 Roy............................. 58 83 60 85 / 10 10 5 20 Conchas......................... 61 86 62 91 / 10 5 0 10 Santa Rosa...................... 62 87 63 88 / 10 10 0 20 Tucumcari....................... 65 90 66 92 / 5 5 0 0 Clovis.......................... 62 85 62 86 / 5 5 0 0 Portales........................ 64 86 64 87 / 5 5 0 0 Fort Sumner..................... 65 88 65 89 / 10 5 0 0 Roswell......................... 68 90 67 90 / 5 5 0 5 Picacho......................... 62 83 62 84 / 10 10 5 10 Elk............................. 57 78 58 81 / 10 20 5 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 20, 2:57 AM MDT, 11 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 257 AM MDT Tue Jul 20 2021 NMZ201>241-211100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 257 AM MDT Tue Jul 20 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected today and tonight. Storm motions will be slow and rainfall could become locally heavy. A few storms may also produce small hail and wind gusts to 50 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to numerous thunderstorms are expected each afternoon and evening. Storm motions will be slow and rainfall could become heavy. This may lead to localized areas of flash flooding, with the greatest risk below recent burn scars. Isolated locations may receive up to 2 inches of rain, especially along and west of the Continental Divide Wednesday through Sunday. A few storms may also produce small hail and wind gusts to 50 mph. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and flash flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 15
In the hours before
Special weather statement, Jul 20, 12:06 PM MDT, 2 hours 49 minutes before
Special Weather Statement National Weather Service Albuquerque NM 1206 PM MDT Tue Jul 20 2021 NMZ233>237-201830- Guadalupe County-Roosevelt County-Curry County-Quay County-De Baca County- 1206 PM MDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROOSEVELT... NORTHEASTERN DE BACA...SOUTHWESTERN QUAY...WEST CENTRAL CURRY AND EASTERN GUADALUPE COUNTIES UNTIL 1230 PM MDT... At 1204 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 18 miles west of Ragland to near House. These storms were drifting slowly to the south. Downburst wind gusts up to 50 mph will be possible with these storms. Locations impacted include... House, Ragland and Mcalister. This includes Highway 60 near Mile Marker 354, and between Mile Markers 357 and 359. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. Blowing dust associated with strong thunderstorm winds can reduce visibilities below one quarter mile at times. && LAT...LON 3441 10371 3456 10438 3496 10412 3487 10365 TIME...MOT...LOC 1804Z 040DEG 4KT 3477 10406 3470 10392 DPorter
Local storm report, Jul 20, 12:45 PM MDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1245 PM MDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL HOUSE 34.65N 103.90W
07/20/2021 M0.88 INCH QUAY NM COCORAHS
&&
EVENT NUMBER ABQ202102460
GUYERSpecial weather statement, Jul 20, 1:01 PM MDT, 1 hour 54 minutes before
Special Weather Statement National Weather Service Albuquerque NM 101 PM MDT Tue Jul 20 2021 NMZ233-237-201930- Guadalupe County-De Baca County- 101 PM MDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DE BACA AND EAST CENTRAL GUADALUPE COUNTIES UNTIL 130 PM MDT... At 101 PM MDT, Doppler radar was tracking a strong thunderstorm near Sumner Lake State Park, or 18 miles northwest of Fort Sumner, moving west at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Frequent and dangerous cloud to ground lightning will also be possible with this storm. Locations impacted include... Sumner Lake State Park and Sumner Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3483 10435 3461 10423 3446 10453 3479 10471 TIME...MOT...LOC 1901Z 074DEG 19KT 3470 10442 DPorter
Special weather statement, Jul 20, 2:55 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 255 PM MDT Tue Jul 20 2021 NMZ212-214-218-202130- Southern Sangre de Cristo Mountains-Santa Fe Metro Area-Glorieta Mesa Including Glorieta Pass- 255 PM MDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA FE COUNTY UNTIL 330 PM MDT... At 254 PM MDT, Doppler radar was tracking a strong thunderstorm near Eldorado At Santa Fe moving southwest at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Southeastern Santa Fe, Eldorado At Santa Fe, Canada De Los Alamos, Lamy, Glorieta, Galisteo and La Cienega. This includes the following highways... Interstate 25 between Mile Markers 267 and 299. Highway 285 between Mile Markers 281 and 290. PRECAUTIONARY/PREPAREDNESS ACTIONS... Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3568 10589 3559 10576 3535 10591 3552 10619 TIME...MOT...LOC 2054Z 036DEG 9KT 3558 10593 DPorter
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:05 PM MDT | Special Weather Statement | ABQ | San Juan | 25 min |
| Jul 20, 12:06 PM MDT | Special Weather Statement | ABQ | De Baca | 24 min |
| Jul 20, 12:34 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Quay | 26 min |
| Jul 20, 1:01 PM MDT | Special Weather Statement | ABQ | De Baca | 29 min |
| Jul 20, 2:17 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 88 min |
| Jul 20, 2:33 PM MDT | Flash Flood Warning | ABQ | Santa Fe | 2 hr |
| Jul 20, 3:08 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval, Santa Fe, Torrance | 112 min |
| Jul 20, 3:27 PM MDT | Special Weather Statement | ABQ | Bernalillo | 33 min |
| Jul 20, 3:33 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Santa Fe | 117 min |
| Jul 20, 3:42 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 3 hr |
| Jul 20, 3:43 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 2 hr |
| Jul 20, 3:48 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Santa Fe | 3 hr |
| Jul 20, 3:55 PM MDT | Flash Flood Warning | ABQ | Bernalillo | 2 hr |
| Jul 20, 4:00 PM MDT | Special Weather Statement | ABQ | Bernalillo | 30 min |
| Jul 20, 4:15 PM MDT | Special Weather Statement | ABQ | Los Alamos | 30 min |
| Jul 20, 4:21 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Santa Fe | 24 min |
| Jul 20, 4:33 PM MDT | Special Weather Statement | ABQ | 27 min | |
| Jul 20, 4:35 PM MDT | Special Weather Statement | ABQ | San Juan | 25 min |
| Jul 20, 4:42 PM MDT | Special Weather Statement | ABQ | Los Alamos | 33 min |
| Jul 20, 4:46 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 3 hr |
| Jul 20, 5:06 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 114 min |
| Jul 20, 5:09 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, San Juan | 2 hr |
| Jul 20, 5:36 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 84 min |
| Jul 20, 5:49 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley, Sandoval | 116 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.